Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 7, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Mar 1, 2017, 9:37 AM EST for 5 counties in Tennessee. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2017, 9:37 AM EST (14:37 UTC)
- Expired
- Mar 1, 2017, 10:30 AM EST
- In force
- 53 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Anderson County, TN, Campbell County, TN, Morgan County, TN, Roane County, TN, Scott County, TN
The radar
The Knoxville radar (KMRX), 84 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 10:10 AM EST | TSTM WND DMG | 2 Nw Wartburg, TN | TREE AND POWER LINES DOWN ON MONTGOMERY ROAD IN LANCING. |
| Mar 1, 10:27 AM EST | TSTM WND DMG | 6 Sse Petros, TN | HIGHWAY 62 CLOSED DUE TO TREES ON LINES AND LEANING POLES NEAR BIG MOUNTAIN. |
| Mar 1, 10:40 AM EST | TSTM WND DMG | 2 N Oak Ridge, TN | TREES DOWN ON KEY SPRINGS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 7:47 AM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 694 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 361 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 9.1
The text
As transmitted.
614
WUUS54 KMRX 011437
SVRMRX
TNC001-013-129-145-151-011530-
/O.NEW.KMRX.SV.W.0007.170301T1437Z-170301T1530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Morristown TN
937 AM EST WED MAR 1 2017
The National Weather Service in Morristown has issued a
* Severe Thunderstorm Warning for...
Morgan County in eastern Tennessee...
Anderson County in eastern Tennessee...
Campbell County in eastern Tennessee...
Northern Roane County in eastern Tennessee...
Scott County in eastern Tennessee...
* Until 1030 AM EST
* At 936 AM EST, severe thunderstorms were located along a line
extending from near Zula to 11 miles northeast of Monterey to 10
miles east of Sparta, moving east at 65 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Oak Ridge, Clinton, La Follette, Kingston, Rockwood, Oneida,
Wartburg, Oliver Springs, Jacksboro, Huntsville, Helenwood,
Midtown, Harriman, Jellico, Caryville, Lake City, Norris, Winfield,
Sunbright and Oakdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage across middle Tennessee into the western Plateau. SEEK
SHELTER NOW inside a sturdy structure and stay away from windows!
&&
LAT...LON 3659 8399 3642 8390 3639 8392 3640 8395
3627 8401 3619 8394 3608 8409 3603 8406
3599 8419 3593 8424 3594 8427 3589 8428
3587 8472 3591 8468 3598 8471 3620 8491
3629 8487 3630 8480 3640 8466 3660 8478
TIME...MOT...LOC 1436Z 258DEG 55KT 3675 8503 3621 8506 3594 8528
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
DH2 follow-up statements
722
WWUS54 KMRX 011502
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
1002 AM EST WED MAR 1 2017
TNC001-013-129-145-151-011530-
/O.CON.KMRX.SV.W.0007.000000T0000Z-170301T1530Z/
Morgan TN-Anderson TN-Campbell TN-Roane TN-Scott TN-
1002 AM EST WED MAR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM EST
FOR MORGAN...ANDERSON...CAMPBELL...NORTHERN ROANE AND SCOTT
COUNTIES...
At 959 AM EST, severe thunderstorms were located along a line
extending from Denney to 11 miles southwest of Helenwood to Fairfield
Glade, moving east at 65 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Oak Ridge, Clinton, La Follette, Kingston, Rockwood, Oneida,
Wartburg, Oliver Springs, Jacksboro, Huntsville, Helenwood, Midtown,
Harriman, Jellico, Caryville, Lake City, Norris, Winfield, Sunbright
and Oakdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage across middle Tennessee into the northern Plateau. SEEK
SHELTER NOW inside a sturdy structure and stay away from windows.
&&
LAT...LON 3659 8399 3642 8390 3639 8392 3640 8395
3627 8401 3619 8394 3608 8409 3603 8406
3599 8419 3593 8424 3594 8427 3589 8428
3587 8472 3591 8468 3598 8471 3620 8491
3629 8487 3630 8480 3640 8466 3660 8478
TIME...MOT...LOC 1459Z 258DEG 55KT 3682 8463 3628 8467 3601 8489
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
EJH678
WWUS54 KMRX 011520
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
1020 AM EST WED MAR 1 2017
TNC001-013-129-145-151-011530-
/O.CON.KMRX.SV.W.0007.000000T0000Z-170301T1530Z/
Morgan TN-Anderson TN-Campbell TN-Roane TN-Scott TN-
1020 AM EST WED MAR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM EST
FOR MORGAN...ANDERSON...CAMPBELL...NORTHERN ROANE AND SCOTT
COUNTIES...
At 1019 AM EST, severe thunderstorms were located along a line
extending from Youngs Creek to near Jacksboro to near Wartburg,
moving east at 65 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Oak Ridge, Clinton, La Follette, Kingston, Rockwood, Oneida,
Wartburg, Oliver Springs, Jacksboro, Huntsville, Helenwood, Midtown,
Harriman, Jellico, Caryville, Lake City, Norris, Winfield, Sunbright
and Oakdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage across the northern Plateau. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
&&
LAT...LON 3659 8399 3642 8390 3639 8392 3640 8395
3627 8401 3619 8394 3608 8409 3603 8406
3599 8419 3593 8424 3594 8427 3589 8429
3587 8472 3591 8468 3608 8480 3612 8471
3620 8466 3633 8475 3641 8466 3660 8478
TIME...MOT...LOC 1519Z 258DEG 55KT 3688 8424 3634 8428 3607 8450
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
EJHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 6:25 AM EST, 3 hours 12 minutes earlier.
Area forecast discussion, Mar 1, 6:25 AM EST, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
625 AM EST Wed Mar 1 2017
.AVIATION...
Line of severe thunderstorms has picked up speed and will arrive a
bit faster than previously forecasted. Winds ahead of the front
will be breezy, and a wind advisory is in effect for all
terminals. Threats with the line are still the same with damaging
winds being the main threat, along with potential for large hail
and possibly a tornado. Once the line hits, storms could last for
a several hours before quickly moving out. Gusty winds will remain
behind the front due to the low level jet, but will eventually
mix out during the overnight hours.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory until midnight EST tonight for Cherokee-Clay.
TN...Wind Advisory until 7 AM EST Thursday for Blount Smoky Mountains-
Cocke Smoky Mountains-Sevier Smoky Mountains.
Wind Advisory until midnight EST /11 PM CST/ tonight for
Anderson-Bledsoe-Bradley-Campbell-Claiborne-East Polk-
Grainger-Hamblen-Hamilton-Hancock-Hawkins-Jefferson-Knox-
Loudon-Marion-McMinn-Meigs-Morgan-NW Blount-North Sevier-
Northwest Carter-Northwest Cocke-Northwest Greene-Northwest
Monroe-Rhea-Roane-Scott TN-Sequatchie-Southeast Monroe-
Sullivan-Union-Washington TN-West Polk.
Wind Advisory until 7 AM EST Thursday for Johnson-Southeast
Carter-Southeast Greene-Unicoi.
VA...Wind Advisory until midnight EST tonight for Lee-Russell-Scott-
Washington-Wise.
&&
ABMHazardous weather outlook, Mar 1, 7:51 AM EST, 1 hour 46 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Morristown TN 751 AM EST Wed Mar 1 2017 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-021300- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 751 AM EST Wed Mar 1 2017 /651 AM CST Wed Mar 1 2017/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight ...An Enhanced Risk of Severe Weather for late this morning through early this evening...with Widespread Damaging Winds the Main Concern... ...Windy Conditions Developing Area-wide Today... A Severe Thunderstorm watch is in effect for most of East Tennessee until 1 PM EST. A significant outbreak of severe weather is possible today as a strong cold front sweeps into the region from the west. In particular, there is an enhanced risk for thunderstorms capable of producing damaging straight-line winds from late this morning through and early evening across the entire area. Additionally, these storms will be capable of producing large hail and a few tornadoes. Given the forecasted environmental parameters, the potential for a strong tornado cannot be ruled out during the afternoon. The main timeframe for severe weather will occur from roughly 11 AM to 8 pm ET on Wednesday. Additionally, strong southerly winds of 20 to 30 mph with gusts up to 50 mph will be possible across the Southern Appalachians and East Tennessee Valley today. Strong winds will remain possible in the higher terrain of the Southern Appalachian Mountains through Thursday Morning. A wind advisory is in effect for these areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed late this morning through early this evening in support of severe weather operations.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 10:30 AM EST | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Claiborne, Grainger, Knox, Roane and 1 more | 45 min |
| Mar 1, 11:06 AM EST | Severe Thunderstorm Warning | MRX | Campbell, Claiborne, Hancock, Hawkins | 54 min |
| Mar 1, 11:10 AM EST | Severe Thunderstorm Warning | MRX | Hancock, Hawkins, Sullivan | 65 min |
| Mar 1, 11:15 AM EST | Special Weather Statement | MRX | Anderson, Grainger, Jefferson, Knox | 60 min |
| Mar 1, 11:43 AM EST | Special Weather Statement | MRX | Grainger, Union | 62 min |
| Mar 1, 12:00 PM EST | Areal Flood Advisory | MRX | Campbell, Claiborne | 3 hr |
| Mar 1, 12:14 PM EST | Special Weather Statement | MRX | Sullivan, Washington | 46 min |
| Mar 1, 12:21 PM EST | Severe Thunderstorm Warning | MRX | Johnson, Sullivan | 24 min |
| Mar 1, 12:28 PM EST | Special Weather Statement | MRX | Sullivan, Washington | 62 min |
| Mar 1, 12:52 PM EST | Special Weather Statement | MRX | Bledsoe, Rhea | 38 min |
| Mar 1, 12:58 PM EST | Special Weather Statement | MRX | Carter, Johnson, Sullivan, Washington | 62 min |
| Mar 1, 1:04 PM EST | Special Weather Statement | MRX | Greene, Hamblen, Jefferson | 56 min |
| Mar 1, 1:06 PM EST | Severe Thunderstorm Warning | MRX | Carter, Johnson, Sullivan, Washington | 54 min |
| Mar 1, 1:11 PM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Rhea | 29 min |
| Mar 1, 1:22 PM EST | Areal Flood Advisory | MRX | Anderson, Morgan, Roane | 3 hr |
| Mar 1, 1:23 PM EST | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox, Loudon, Roane | 52 min |
| Mar 1, 1:35 PM EST | Flash Flood Warning | MRX | Anderson, Knox, Loudon, Roane | 3 hr |
| Mar 1, 1:51 PM EST | Areal Flood Advisory | MRX | Bledsoe, Rhea | 3 hr |
| Mar 1, 1:58 PM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Marion, Meigs, Rhea, Sequatchie | 62 min |
| Mar 1, 2:06 PM EST | Flash Flood Warning | MRX | Anderson, Grainger, Knox, Union | 3 hr |
| Mar 1, 2:07 PM EST | Special Weather Statement | MRX | Cocke, Hamblen, Jefferson, Knox, Sevier | 53 min |
| Mar 1, 2:22 PM EST | Areal Flood Advisory | MRX | Cocke, Grainger, Hamblen, Jefferson, Sevier | 3 hr |
| Mar 1, 2:28 PM EST | Areal Flood Advisory | MRX | Greene, Hawkins | 3 hr |
| Mar 1, 2:29 PM EST | Special Weather Statement | MRX | Carter, Greene, Unicoi, Washington | 46 min |
| Mar 1, 2:30 PM EST | Severe Thunderstorm Warning | MRX | Marion | 45 min |
| Mar 1, 2:59 PM EST | Special Weather Statement | MRX | Hamilton, McMinn, Meigs, Rhea | 61 min |
| Mar 1, 3:00 PM EST | Flash Flood Warning | MRX | Grainger, Hamblen, Jefferson | 3 hr |
| Mar 1, 3:02 PM EST | Severe Thunderstorm Warning | MRX | Hamilton, Marion | 58 min |
| Mar 1, 3:03 PM EST | Special Weather Statement | MRX | Blount, Cocke, Jefferson, Loudon, Sevier | 57 min |
| Mar 1, 3:20 PM EST | Severe Thunderstorm Warning | MRX | Blount, Knox, Sevier | 30 min |
| Mar 1, 3:30 PM EST | Areal Flood Advisory | MRX | Blount, Knox | 3 hr |
| Mar 1, 3:30 PM EST | Special Weather Statement | MRX | McMinn, Monroe | 60 min |
| Mar 1, 3:35 PM EST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Monroe, Polk | 55 min |
| Mar 1, 3:59 PM EST | Special Weather Statement | MRX | Carter, Cocke, Greene, Monroe, Sevier, Unicoi | 46 min |
| Mar 1, 4:03 PM EST | Areal Flood Advisory | MRX | Hawkins, Sullivan, Washington | 117 min |
| Mar 1, 4:10 PM EST | Severe Thunderstorm Warning | MRX | Blount, Monroe | 18 min |
| Mar 1, 4:27 PM EST | Severe Thunderstorm Warning | MRX | Polk | 18 min |
| Mar 1, 4:31 PM EST | Areal Flood Advisory | MRX | Cocke, Greene, Jefferson | 3 hr |
| Mar 1, 4:46 PM EST | Flash Flood Warning | MRX | Blount, Jefferson, Knox, Loudon, Sevier | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.